Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 15, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jul 3, 2014, 7:44 PM CDT for Jackson County, Texas. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2014, 7:44 PM CDT (00:44 UTC)
- Expired
- Jul 3, 2014, 9:15 PM CDT
- In force
- 91 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Jackson County, TX
The radar
The Corpus Christi radar (KCRP), 148 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
819
WGUS54 KHGX 040044
FFWHGX
TXC239-040215-
/O.NEW.KHGX.FF.W.0015.140704T0044Z-140704T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
744 PM CDT THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL JACKSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 915 PM CDT
* AT 742 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN NEAR U.S. HIGHWAY 59 WEST OF EDNA. 4 TO 6 INCHES OF
RAIN HAS FALLEN IN THE LAST 2 HOURS AND ANOTHER INCH OR SO WILL BE
POSSIBLE BY 815 PM. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL
JACKSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 2897 9673 2887 9667 2885 9670 2894 9679
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 7:23 PM CDT, 21 minutes earlier.
Area forecast discussion, Jul 3, 7:23 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 723 PM CDT THU JUL 3 2014 .DISCUSSION... SEE 00Z AVIATION DISCUSSION. && .AVIATION... SCATTERED SHRA/TSRA ACTIVITY CONTINUES ACROSS THE NORTHERN AND WESTERN PORTIONS OF THE FORECAST AREA. THIS ACTIVITY WILL DECREASE IN INTENSITY OVER THE NEXT FEW HOURS. AT THIS TIME...CLL IS THE ONLY TERMINAL THAT STILL HAS LIGHTNING IN THE VICINITY. VFR CONDITIONS WILL PREVAIL OVER NIGHT EXCEPT AT RURAL TERMINALS WHERE PATCHY MVFR CONDITIONS ARE POSSIBLE BEFORE DAYBREAK. THE MVFR CIGS AND VSBY SHOULD QUICKLY LIFT AFTER SUNRISE. WITH A STATIONARY FRONTAL BOUNDARY STALLED OUT OVER THE AREA ON FRIDAY...WOULD EXPECT ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS. WHILE ISOLATED SHOWERS ARE POSSIBLE BETWEEN 16 TO 18Z...THE HEAVIEST THUNDERSTORM ACTIVITY IS LIKELY TO EFFECT THE INLAND TERMINALS BETWEEN 20 AND 23Z. 44 && .PREV DISCUSSION ISSUED AT 353 PM CDT... LATEST RADAR COMPOSITE SHOWING THUNDERSTORMS AS EXPECTED MAINLY OVER NORTHEAST HALF OF FORECAST AREA. STORMS CONTINUALLY ARE PRODUCING OUTFLOWS WHICH ARE GENERATING NEW STORMS...LEADING TO THE RING APPEARANCE ON RADAR. EXPECT THIS ACTIVITY TO CONTINUE TO SAG SOUTHEASTWARD AND IMPACT THE GREATER HOUSTON AREA OVER THE NEXT FEW HOURS. AIR MASS SOMEWHAT MORE STABLE OVER FAR SW COUNTIES SO WOULD EXPECT THINGS TO DIMIMISH AS THE BOUNDARY GETS THERE...AND WITH THE LOSS OF DAYTIME HEATING. LIGHTNING AND HEAVY DOWNPOURS ARE THE MAIN THREATS...ALTHOUGH GUSTS TO NEAR 40 MPH WERE REPORTED WITH SOME OF THE OUTFLOWS. ALSO HAVE HAD PEA SIZED HAIL IN A FEW STORMS...AND SOME HAIL IS POSSIBLE WITH STRONGER CELLS ALTHOUGH SHOULD BE MAINLY SMALL WITH THESE PULSE STORMS. CANT RULE OUT A SEVERE REPORT OR TWO. THE FOURTH OF JULY LOOKS TO BE SIMILAR TO TODAY...WITH SIMILAR AIR MASS AND SET UP...AND SHOWERS AND THUNDERSTORMS LIKELY FORMING BY EARLY AFTERNOON. WHERE THEY FORM WILL BE HARD TO TELL...BUT TODAYS CONVECTION WILL LIKELY LAY DOWN BOUNDARIES THAT COULD LINGER INTO TOMORROW...AND WIND SHIFT BOUNDARY TO NORTHEAST...AND SEA BREEZE ALONG COAST ALL GOOD CANDIDATES. THIS ACTIVITY COULD IMPACT ACTIVITIES AND ALL NEED TO BE AWARE OF THE LIGHTNING THREAT AND READY TO TAKE SHELTER INDOORS OR IN A VEHICLE SHOULD SITUATION WARRANT. AFTER SUNSET WHEN FIREWORKS DISPLAYS MAY BE PLANNED...HARD TO SAY HOW MUCH THUDNERSTORM ACTIVITY WILL REMAIN...BUT STORMS WILL ONCE AGAIN TEND TO DECREASE IN COVERAGE AFTER SUNSET. GOING FOWARD SUNDAY AND BEYOND...BACK DOOR FRONT LIFTS NORTH BUT ARE LEFT WITH A TYPICAL SUMMER PATTERN WITH HOT HUMID CONDITIONS...AND DIURNAL ISOLATED TO SEVERE STORMS. .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 75 92 73 94 73 / 50 50 20 20 10 HOUSTON (IAH) 75 91 73 93 73 / 50 50 20 20 10 GALVESTON (GLS) 79 88 79 89 78 / 40 40 20 20 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...43 AVIATION/MARINE...44
Hazardous weather outlook, Jul 3, 7:22 AM CDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 722 AM CDT THU JUL 3 2014 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-041230- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 722 AM CDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SLIGHT CHANCES FOR MID TO LATE AFTERNOON ISOLATED THUNDERSTORM DEVELOPMENT THAT COULD PRODUCE VERY LOCALIZED HIGH RAINFALL LEADING TO SHORT LIVED FLOODING...FREQUENT LIGHTNING...SMALL HAIL...AND GUSTY WINDS IN EXCESS OF 35 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH SUNDAY THERE IS A HIGHER PROBABILITY FOR GREATER AREAL COVERAGE OF RAIN SHOWER AND THUNDERSTORM ACTIVITY DURING THE HOLIDAY FRIDAY. THE MAIN THREATS FOR THE STRONGEST FOURTH OF JULY THUNDERSTORMS WILL BE HIGH RAINFALL RATES LEADING TO STREET FLOODING...FREQUENT LIGHTNING...AND GUSTY DOWNBURST WINDS IN EXCESS OF 35 MPH. THE MAJORITY OF FIREWORKS DISPLAYS WILL NOT BE AFFECTED BY ADVERSE WEATHER AS...BECAUSE THE STRONGEST CONVECTION WILL BE FUELED BY AFTERNOON HEATING...MOST ACTIVITY WILL WANE TO BELOW HAZARDOUS LEVELS AROUND SUNSET. PARTIES WITH OUTDOOR ACTIVITY INTERESTS OVER INDEPENDENCE DAY SHOULD CLOSELY MONITOR SUBSEQUENT FORECASTS AND OR ADVISORIES CONCERNING THE POTENTIAL FOR HAZARDOUS HOLIDAY WEATHER. REMEMBER THE LIGHTNING SAFETY RULES...WHEN THE THUNDER ROARS...GO INDOORS! .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IF AND WHEN DAILY THUNDERSTORM ACTIVITY COMMENCES.
In the hours before
Special weather statement, Jul 3, 6:25 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
625 PM CDT THU JUL 3 2014
TXZ163-176-177-195-196-198-040030-
GRIMES TX-BURLESON TX-MADISON TX-HOUSTON TX-WALKER TX-BRAZOS TX-
625 PM CDT THU JUL 3 2014
...SPECIAL WEATHER STATEMENT...
AT 623 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LOVELADY TO NEAR
CALDWELL...WITH INDIVIDUAL CELLS MOVING NORTHEAST AT 20 MPH WHILE
THE LINE DRIFTS EAST-SOUTHEAST AT 5 TO 10 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN...MADISONVILLE...CALDWELL...SNOOK...BEDIAS...
KURTEN...WIXON VALLEY...MIDWAY...KYLE FIELD...IOLA...DEANVILLE...
LYONS AND WELLBORN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3120 9555 3108 9541 3106 9543 3097 9544
3031 9668 3048 9690
TIME...MOT...LOC 2323Z 237DEG 19KT 3113 9553 3053 9674Special weather statement, Jul 3, 6:38 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
638 PM CDT THU JUL 3 2014
TXZ226-235-236-040015-
JACKSON TX-WHARTON TX-MATAGORDA TX-
638 PM CDT THU JUL 3 2014
...SPECIAL WEATHER STATEMENT...
AT 637 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NEAR EDNA AND ANOTHER STORM EAST OF GANADO...MOVING SOUTH AT 5 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EDNA...GANADO...LOLITA...LAKE TEXANA DAM...LOUISE AND VANDERBILT.
LAT...LON 2917 9639 2899 9626 2876 9667 2878 9670
2882 9672 2883 9672 2885 9670 2886 9672
2889 9674 2892 9679 2896 9681 2897 9681
TIME...MOT...LOC 2337Z 020DEG 5KT 2889 9671Special weather statement, Jul 3, 6:41 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
641 PM CDT THU JUL 3 2014
TXZ163-040015-
HOUSTON TX-
641 PM CDT THU JUL 3 2014
...SPECIAL WEATHER STATEMENT...
AT 640 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF KENNARD...OR 13 MILES NORTHWEST OF APPLE SPRINGS...
MOVING SOUTHWEST AT 5 TO 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KENNARD.
LAT...LON 3144 9501 3142 9500 3141 9498 3141 9499
3125 9516 3131 9529 3146 9513
TIME...MOT...LOC 2340Z 057DEG 9KT 3140 9505Special weather statement, Jul 3, 6:55 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 655 PM CDT THU JUL 3 2014 TXZ226-040030- WHARTON TX- 655 PM CDT THU JUL 3 2014 ...SPECIAL WEATHER STATEMENT... AT 654 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EL CAMPO...MOVING SOUTHWEST AT 5 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EL CAMPO...WHARTON AND PIERCE. LAT...LON 2932 9638 2932 9609 2909 9633 2931 9650 TIME...MOT...LOC 2354Z 245DEG 5KT 2925 9629
Special weather statement, Jul 3, 7:06 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
706 PM CDT THU JUL 3 2014
TXZ235-040045-
JACKSON TX-
706 PM CDT THU JUL 3 2014
...SPECIAL WEATHER STATEMENT...
AT 705 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GANADO...OR 8 MILES EAST OF EDNA...MOVING SOUTHWEST AT 5 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EDNA...GANADO AND LAKE TEXANA DAM.
LAT...LON 2908 9646 2898 9634 2881 9671 2882 9672
2885 9670 2886 9672 2889 9674 2892 9679
2896 9681 2897 9681
TIME...MOT...LOC 0005Z 036DEG 7KT 2898 9651Special weather statement, Jul 3, 7:37 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 737 PM CDT THU JUL 3 2014 TXZ163-040115- HOUSTON TX- 737 PM CDT THU JUL 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOUSTON COUNTY UNTIL 815 PM CDT... AT 736 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KENNARD...OR 13 MILES EAST OF CROCKETT. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CROCKETT AND KENNARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3116 9531 3128 9554 3145 9537 3133 9506 TIME...MOT...LOC 0036Z 221DEG 3KT 3132 9522
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:00 PM CDT | Areal Flood Advisory | HGX | Jackson | 3 hr |
| Jul 3, 7:01 PM CDT | Severe Thunderstorm Warning | HGX | Wharton | 44 min |
| Jul 3, 7:02 PM CDT | Areal Flood Advisory | HGX | Jackson, Wharton | 58 min |
| Jul 3, 7:06 PM CDT | Special Weather Statement | HGX | Jackson | 39 min |
| Jul 3, 7:37 PM CDT | Special Weather Statement | HGX | Houston | 38 min |
| Jul 3, 7:46 PM CDT | Areal Flood Advisory | HGX | Wharton | 59 min |
| Jul 3, 7:50 PM CDT | Flash Flood Warning | HGX | Houston | 115 min |
| Jul 3, 8:20 PM CDT | Areal Flood Advisory | HGX | Madison | 115 min |
| Jul 3, 8:22 PM CDT | Areal Flood Advisory | HGX | Burleson | 113 min |
| Jul 3, 8:49 PM CDT | Flash Flood Warning | HGX | Burleson | 56 min |
| Jul 4, 4:13 PM CDT | Special Weather Statement | HGX | Wharton | 62 min |
| Jul 4, 4:22 PM CDT | Special Weather Statement | HGX | Polk | 53 min |
| Jul 4, 5:17 PM CDT | Special Weather Statement | HGX | San Jacinto | 58 min |
| Jul 4, 5:25 PM CDT | Special Weather Statement | HGX | Harris | 65 min |
| Jul 4, 5:54 PM CDT | Special Marine Warning | HGX | 66 min | |
| Jul 4, 6:36 PM CDT | Special Weather Statement | HGX | Fort Bend | 54 min |
| Jul 4, 6:43 PM CDT | Special Weather Statement | HGX | Chambers | 62 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.